Submitted by toliveagain on Sat, 2020-06-20 06:23

Hi All,

I am new to the site and new to CPN and abx protocols. I see the last blog post was 2 years ago. Not sure if anyone is here.

I started abx two months ago and having a bit of a tough time. I may be going too fast. Looking for some advice.

If someone is here, (the clock at the bottom says only 1 user online - me), please reply and I will explain further. Hope I hear from someone.

Smiles,

Toliveagain

 

Blog comments

Hi, TLA,

Please stay with it.  I hope I am not too late responding to you and that you are still with us.   This is definitely not easy at the beginning (which probably lasts six months to a year), then gets easier and you begin to feel the wonderful results.

I am going to be 80 soon(!), and feel like 50 or less.  stay with it, I say again and again.  and post about how ever you feel.  Complain or cheer - we will understand because we have been there.

Rica

 

 

3/9 Symptoms returning. Began 5 abx protocol 5/9 Rifampin 600, Amox 1000, Doxy 200, MWF Azith 250, flagyl 1000 daily. Began Sept 04 PPMS EDSS 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am

Hi Rica,

Thank you for replying. I was feeling alone. I was having some hefty reactions without much support, and not seeing much action on the blogs. So I appreciate the connection.

The rest of this post is for anyone to comment...

I am following the Wheldon protocol for MS on my own with a local GP doctor pitching in. But I am/was pushing the protocol faster than described.

I had been doing most of the supplements (except for NAC) for a few months prior to finding the Wheldon protocol. Then I started with 2 wks Doxy 100mg/bid, then 1.5 wks Doxy+Roxi 300qd while increasing Doxy to 200mg/bid. Then started my first flagyl pulse for 4.5 days, only 3.5 weeks after initiating the protocol.

Even before flagyl, as I increased the Doxy (around week 3), in addition to feeling like crap for 3-4 hours after meds, insomnia and other symptoms, I got painful pink lesions on my hands. I thought it was photosensitivity from Doxy so stayed out of the sun, aloe vera and increased fluids.  

After 4.5 days of flagyl (just over 4 weeks into protocol), the lesions on my hands were horrible, I was feeling like crap all day, and getting a red rash on my face (possibly a lupus butterfly shaped), and dark urine no matter how much water I drank, etc. I realized it was pseudoporphyria. I increased fluids more, ate sugar, and took Cimetidine (read it helps porphyria - then a few days later read Cimetidine amplifies Chlamydia so stopped) and most of all, I stopped flagyl and went back to Doxy 100mg/bid+Roxi.

After 3 more weeks on Doxy/Roxi (around week 7) the rashes subsided for the most part, other s/s diminished, feeling a little bit better so I decided to do a second flagyl pulse and made it 6.5 days before I felt so bad I had to quit. Back to Doxy 100 bid+Roxi 300 for about 10 days (total at this point of 9.5 - 10 weeks). Then for reasons listed below, I decided to go off abx. I have been off for 4 days now.

Most of the other supplements I was taking are the same as listed in the Wheldon protocol for the most part. Although I was not able to obtain NAC until about 3 weeks into the abx, so started about a week after I started Roxi, just about the time I was increasing Doxy and just before my first flagyl pulse (around week 3). I was doing NAC 1800-2400/d and my doctor added a few other things not on the Wheldon protocol like Proctase-P (an anti-inflammatory gastric enzyme) bc she said it would enhance the abx. So looking back, there was significant reasons for the porphyria... like a 4 fold hit in just a few days.

The toxic reaction with the second flagyl pulse was PROFOUND. And my brain fog was so "thick" I didn't appreciate the reason for the way I was feeling. My s/s were deteriorating so fast that I could not tell if it was a toxic die off reaction, a super strong Herxheimer, or maybe the abx were doing nothing at all and my MS was advancing so fast that I would need inpatient care soon. I could not tell.

For awhile my walking became worse than any MS s/s I had experienced prior to treatment - robot like and extreme difficulty on stairs. My balance was so off I often wavered if I had to standup or turn (even slowly). My loss of memory so bad I could not remember if I had taken pills 30 mins prior or brushed my teeth. I had to write everything down or set up ques. Like I said, worse MS symptoms than I ever had experienced prior to treatment.

I decided I needed to take a break and figured if the s/s cleared some, that would prove it was a toxic rx and not MS worsening. So I stopped everything except vitamins, and things like Omegas. Its been 4 days off and I think I am getting a little better. I have had these weird moments of "significant" improvement, like flashes but they do not seem to stick around for long. Occasionally flashes of memories, someone's name that I had forgotten last week, or a sentence in a language I used to speak but have since forgotten. I am dreaming again, 3 nights in a row (have not drempt in years). My tonsils are the smallest I have ever seen. I am having short periods (15-30 mins) where I have some balance and walk smooth/normal. I did a short hike on a hilly trail, stumbled a few times but did it. I feel like I can hold a conversation without significant word search or having to concentrate so intently to figure out what the other person is saying. I have had a few conversations that just flowed. I "occasionally" can remember if I took my pills.

So as of tonight, I have decided the abx/protocol was indeed working and I have decided to start back up in 2 more days. Now I just have to decide... should I start back up slower so as to not have such a strong toxic die off release, verses, I am almost 60 and don't have much time, and maybe I should just suck it up and be "sick" for 6 months and try to get over this as fast as I can. ADVICE???

BTW, I also started taking charcoal at 2am back when I was on abx and noted a tiny bit less toxic rx. 

Thank you. I look forward to your comments.

ToLiveAgain!!!

Recently started the Wheldon protocol and looking forward to connections as we work our way through

We used to tell newbies on the protocol that going too fast at the beginning could be detrimental. Maybe we've been lax. (Of course, I had no idea how you'd proceeded on the protocol until just now.)

You do yourself no favor by pushing too hard at the beginning. You have to allow your body to recover and to replace the cells you're clearing bacteria out of. The problem with toxicity is it builds up and before you know you've gone too far, you've actually gone too far.

The idea isn't to harm the patient in the process. As a matter of fact, that's why Dr Wheldon modified the protocol... so you could have a relatively easy time as you proceed through the treatment.

Slow the heck down. You'll be glad you did. I'd also suggest shorter pulses at first. You work UP TO a full five day pulse. You don't START with it. Find out what your body will tolerate, rather than pushing it too far.

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Toilveagain, since you stopped and are now restarting you MUST follow David's protocol and not start the third antibiotic until you have been taking the first two for three months.

I did this and then found I was able to take the pulsing antibiotic for nearly five full days straight off. You really will find it much easier if you do this. David actually developed the idea of pulsing in order to break people in to the C pn protocol easily. Time and time again, after waiting three months and then finding I was able to progress easily, I see people rushing in to it and few people can. Best forget your age and do as you are told by a top class bacteriologist..

By the way, I have just oticed this so I will tell you first. It is now seventeen years since I finished the protocol but all this time my entire right arm was nore pink in tone than the rest of.my body. I'm not sure why but it was the most affected limb: although I have always been able to walk in a kind of weird way, my right arm was nearly paralysed when I received my diagnosis. It took months of treatment before it started working fully.. Today though, both my arms are spot on the same colour and texture. I thought I was going to be two-tone for the rest of my life...

Sarah

Completed Stratton/Wheldon regime for aggressive secondary progressive MS in June 2007, after four years, three of which intermittent.   Still improving bit by bit and no relapses since finishing treatment.